Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 2, NWS San Angelo, TX

February 29, 2004Runnels County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Feb 29, 2004, 4:21 AM CST for Runnels County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 29, 2004, 4:21 AM CST (10:21 UTC)
Expired
Feb 29, 2004, 5:00 AM CST
In force
39 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

County Runnels County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2004-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2004-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 291021
SVRSJT
TXC399-291115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
421 AM CST SUN FEB 29 2004

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RUNNELS COUNTY IN WEST CENTRAL TEXAS
  THIS INCLUDES THE CITY OF BALLINGER

* UNTIL 500 AM CST

* AT 417 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF ROWENA...OR
  ABOUT 8 MILES WEST OF BALLINGER...AND MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BALLINGER BY 435 AM CST
  HATCHEL BY 450 AM CST
  BENOIT BY 455 AM CST

LAT...LON 3173 10022 3160 10007 3183 9974 3205 9987

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 3:22 AM CST, 59 minutes earlier.

Area forecast discussion, Feb 29, 3:22 AM CST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
322 AM CST SUN FEB 29 2004

.SHORT TERM...
ABBREVIATED DISCUSSION DUE TO AWIPS PROBLEMS. FRONT IN WEST TEXAS
WITH PREFRONTAL DRY LINE NOW PASSING THROUGH THE CENTRAL CWA.
ENOUGH LOW LEVEL CONVERGENCE ALONG THE DRY LINE TO PRODUCE A THIN
LINE OF CONVECTIVE ACTIVITY. RAIN CHANCES WILL END OVER WESTERN
CONCHO VALLEY AND NORTHERN EDWARDS PLATEAU BY DAYBREAK AND OVER THE
REMAINDER OF THE CWA BY NOON.

&&

.LONG TERM...
NEXT UPPER LOW WILL BEGIN TO FORM OVER THE WESTERN STATES THE FIRST
OF THE WEEK AND WILL TRANSITION TO A CLOSED LOW OVER ARIZONA BY
WEDNESDAY MORNING. BOUNDARY LAYER WINDS WILL SHIFT TO THE SE ON
TUESDAY WITH A CHANCE OF RAINFALL ON WEDNESDAY INTO THURSDAY AS UPPER
LOW APPROACHES THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     70  43  70  41 /  40   0   0   0
SAN ANGELO  70  43  71  41 /  10   0   0   0
JUNCTION    71  41  72  41 /  30   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

99/15
Hazardous weather outlook, Feb 29, 4:12 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
412 AM CST SUN FEB 29 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-011030-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
412 AM CST SUN FEB 29 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...EARLY THIS MORNING A LINE OF THUNDERSTORMS MOVED ACROSS
THE AREA PRODUCING HEAVY RAIN...GUSTY WINDS AND SOME SMALL HAIL.
THESE STORMS WERE BELOW SEVERE LEVEL CRITERIA.  THE BAND OF STORMS
WILL BE EAST OF THE AREA BY SUNRISE.  DRIER AIR BEHIND THE LINE WILL
END THE RAIN ACROSS THE AREA THIS MORNING.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 3:49 AM CSTSevere Thunderstorm WarningSJTTom Green41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.